Be careful when your doctor gives you meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/15/2006 8:22 AM (GMT -7)   
I wanted to touch on this a bit. My doctor was a pill giver. I would go in and complain that my meds weren't doing what I wanted and he would increase the dose or add something else. I was abusing my meds taking more than I should. I would run out of my current prescription and would call him and just over the phone he would call in a new script and tell the pharmacy anything that they needed to hear. Even telling them that I had lost my current bottle of pills.
I was on tranxene which if you read up on it you should not take it for any longer than 4-6 weeks. I was on 60mgs a day for 2 years. I was also taking tylenol 3 for the aches and pains that depression causes and for about 3 months both wellbutrin and prozac. I've been off of all for about a year now but still crave them. The withdrawls were horrible to the point to where I had no insurance so I was taking shots of whiskey every couple of hours. I know it's a bad way to do it but when I moved from my hometown and called my doctor he dropped me,and when I asked him what I should do he said well traxene can also be given to patients for alchol withdrawl so maybe a few shots of jack daniels will help. Then he hung up. I think the reason why he didn't want to send me to someone else was because he was afraid of getting into trouble once another doctor found out how much I was taking and what I was on.
Anyway,I'm not saying don't trust your doctor totally,just do your research on the meds,and only take what is prescribed no matter how good they feel.
Don't worry about the world ending,it's already tomorrow in Australia!


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/18/2006 8:14 AM (GMT -7)   
oh an another thing, when you are on the meds like I was it seems to lessen the effects of alcohol. I went through a stage after my divorce to where I was going out all of the time with my best friend. And we would start drinking sometimes at 2pm and not stop until 2am,and I could handle it. But now that I'm off of all the meds after a couple glasses of wine I'm feeling loopy and then stop. I know they say never mix alcohol with the meds,but I always assumed it was because it would increase the effects. Maybe I'm just weird. I just thought it was a good idea to share my experiences.
shynsassy@healingwell.net

Don't worry about the world ending,it's already tomorrow in Australia!


CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 1/18/2006 11:54 AM (GMT -7)   
It is very important to be an active participant in your healthcare and ask, ask, ask the doc questions concerning the meds prescribed. I agree it sounds like your doc was not paying close enough attention to what was going on in your case, but I also know that it has been very important in my recovery to take responsibility for my actions. I guess what I am saying is if you were calling and asking for refills because of taking more than the recommend dosage, part of the responsibility for prescription mismanagement is yours. I know that it is far to easy for me to deflect blame to others for my actions. Without getting into areas I am not comfortable discussing in this open forum, it has taken a great effort on my part to look within me and take responsibilty for myself. For example, I would tell others when miscommunication happened that the misunderstood me. Now I try to say that I must not be communicating how I feel very well. It may seem a small change, but it has helped me change much of my depressive mind set knowing that I am responsible for my life and how I respond to the many outside influneces I face each day.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/
 
Dx'd with Crohn's at age 12.
Symptoms since age 5.
 
Learning to live with this Disease rather than be its victim after 34 years.


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/18/2006 3:32 PM (GMT -7)   
oh beleive me I am taking responsiblity for my actions. If you have read my other posts you will see that. I know that I'm easily addicted to meds and enjoy the high feeling that they gave me when I took more than prescribed. And I know what I put my family through while doing that.
I am just trying to send a message,as I know if it can happen so easily to me that if can happen to other people just as easy.
Basically if there is a patient that is just has an addictive personaility as me,and a doctor that is a pill pusher it can cause major trouble. From the other forums I've been on,and other stories I've read there are thousands of situations just like mine. That is all I was trying to get across.
shynsassy@healingwell.net


Chronic Depression, Panic Attacks,Anxiety Attacks


obs ann
Veteran Member


Date Joined Jan 2006
Total Posts : 679
   Posted 1/18/2006 9:45 PM (GMT -7)   

Actually, I think we benefit from both from CheerDad's post and yours shy.  I'm glad you brought it up.

The part I related to in your initial post, was that he didn't want to refer you because of his "practices".

That happened to me when I first got Lyme.  It started by messing up my heart, so I figured I needed to look up a Cardiologist.

I wondered why the one I called, took me without a referrel, but I was just glad he did at the time, because I wanted help fast, cuz I didn't know what was happening to my heart.

Well, later I heard, that he wasn't allowed to Doctor at the Hospital two blocks from him.  And he wanted to be my GP and GYN and he seemed willing to give any anti-anxiety drug I wanted.  Fortunately, I knew it wasn't anxiety, so I caught that part, and I kindly thanked him, but I didn't need his GYN offer and when, on my own, I made an appointment with a Neurologist for the terrible Migraines, that were new to me, he got mad at me for going there ........ but Thank God Only that I did, cuz they were the ones who immediately tested me for Lyme.  So when I realised this Doc was mad at me for seeing another Dr. besides him, I never went back.

And all of what CheerDad has said, is so true, most especially about doing research for ourselves.  I was just blessed again, when it was my Pharmacist that called me and said, "Ann, this new script you just dropped off ... if you take it with what you're already on ... you could have seizures"  ... So I called the Dr.s office and they were a bit indignant but they knew they had blown it.

What's been concerning me also, and this is another ball of wax or can of worms to get into, but each drug is made up of a bunch of seperate chemicals.

They put all these chemicals together and make that one drug.  But when you start taking multiple types of individually made drugs together .... who on earth REALLY knows, what this new combined compound affects are ???

That's another point you brought up shy, is some Docs just add another to another drug.

If we could research better ourselves as CD said, then find a Sensible Doc as you both  said, and he'll work with his patients to find the least amount of pills for each problem.  Like just one for the depression, or just one for the A/P.   I feel safer only taking one for both of those problems and wish most Dr.s felt that way too. 

Good posts.  Thank ya's


Late Neuro-Lyme & CFIDS. 


CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 1/19/2006 12:46 PM (GMT -7)   
Point taken Sassy. I read most threads in this forum in my role as moderator. Unfortunately, I have some memory problems associated with chronic illness. Sorry if I offended you in any way. Your clarification on your intent helped me understand more clearly. Thanks for participating and sharing a glimpse into your life.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/
 
Dx'd with Crohn's at age 12.
Symptoms since age 5.
 
Learning to live with this Disease rather than be its victim after 34 years.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:22 PM (GMT -7)
There are a total of 2,735,542 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
320 Guest(s), 12 Registered Member(s) are currently online.  Details
ewafromwarsaw, Gemlin, House_rocker, Serenity Now, Loutucky, LG13, NiceCupOfTea, Dmc695, U B Tough, LymieWriter8, rcmark, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer